Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 196, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 23, 2015, 10:18 AM EDT. It took effect at Apr 23, 2015, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 10:18 AM EDT (14:18 UTC)
- In effect from
- Apr 23, 2015, 11:00 AM EDT
- Expired
- Apr 23, 2015, 7:55 PM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
750 WHUS71 KBOX 231418 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1018 AM EDT THU APR 23 2015 ANZ251-232230- /O.NEW.KBOX.SC.Y.0196.150423T1500Z-150424T1600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-232230- /O.NEW.KBOX.SC.Y.0196.150423T1500Z-150424T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233-234-232230- /O.EXT.KBOX.SC.Y.0193.000000T0000Z-150424T0400Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-232230- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-232230- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-232230- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T0400Z/ NANTUCKET SOUND- 1018 AM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
980 WHUS71 KBOX 231951 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT THU APR 23 2015 ANZ251-240400- /O.CON.KBOX.SC.Y.0196.000000T0000Z-150424T1600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 351 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-240400- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-240400- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 351 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-240400- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T0400Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 351 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-240000- /O.CON.KBOX.SC.Y.0196.000000T0000Z-150424T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 351 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
200 WHUS71 KBOX 232355 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 755 PM EDT THU APR 23 2015 ANZ230-236-240100- /O.CAN.KBOX.SC.Y.0196.000000T0000Z-150424T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 755 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. $$ ANZ251-240100- /O.CAN.KBOX.SC.Y.0196.000000T0000Z-150424T1600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 755 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. $$ ANZ250-254>256-240800- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 755 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-240800- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 755 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-240400- /O.CON.KBOX.SC.Y.0193.000000T0000Z-150424T0400Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 755 PM EDT THU APR 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 10:07 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 23, 10:07 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT THU APR 23 2015
.SYNOPSIS...
UNSEASONABLY COOL WEATHER CONTINUES INTO AT LEAST EARLY NEXT WEEK
WITH SPOTTY SHOWERS OR SPRINKLES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED UPPER LOW AND COLD POOL ARE IN POSITION OVER NEW ENGLAND.
THE COLD POOL IS PROVIDING A POTENTIALLY UNSTABLE PROFILE. LOW
LEVEL LAPSE RATES ARE AROUND 7.5C/KM. DAYTIME HEATING SHOULD BE
ENOUGH TO GENERATE CU AND POSSIBLY A FEW LIGHT SHOWERS. SMALL
SHORTWAVE MOVING AROUND THE UPPER LOW MAY ALSO CONTIBUTE TO A FEW
SHOWERS.
WINDS ALOFT OVER BOS AND JFK HAVE BEEN AROUND 20 KNOTS. BUT
OBSERVED GUSTS AT WORCESTER AND BRADLEY HAVE REACHED 23 KNOTS.
GUST POTENTIAL SHOULD BE 20-25 KNOTS THIS AFTERNOON. MIXING POTENTIAL
PER THE MODELS IS AS HIGH AS 800 MB AND REACHES WEST-NORTHWEST
WINDS OF 25 KNOTS. WE HAVE BUMPED GUSTS UP A FEW KNOTS TO ALIGN
WITH THIS. MORNING SOUNDINGS SHOW OBSERVED TEMPS AT THE TOP OF
THIS LAYER AT -6C TO -11C...SO SOLAR HEATING HAS THE POTENTIAL OF
GENERATING MAX SFC TEMPS OF UPPER 40S TO MID 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE UNSEASONABLY COLD AIRMASS REMAINS IN PLACE TONIGHT INTO
FRIDAY. SUFFICIENT MOISTURE IN THE COLUMN TO SUGGEST AT LEAST SOME
SKY COVER OVERNIGHT AND SUFFICIENT PRESSURE GRADIENT TO MAINTAIN
SOME WIND. WHILE RADIATIONAL COOLING IS QUESTIONABLE...ADVECTION
COOLING IS STILL IN PLAY. MIN TEMPS UNDER THE COLD POOL CLOUDS
LAST NIGHT WERE AT OR BELOW FREEZING FARTHER UPSTREAM. WE STILL
EXPECT MIN TEMPERATURES IN THE UPPER 20S AND 30S. IF SKIES DID
CLEAR AND WE WERE TO RADIATE...SURFACE TEMPERATURES WOULD FALL TO
THE MID 20S OVER A WIDE PORTION OF THE INTERIOR.
THIS SETS UP A LITTLE PREDICAMENT. THE STRONGER WINDS AND AT LEAST
PARTIAL CLOUD COVER SHOULD NEGATE THE POSSIBILITY OF FROST ACROSS
A LARGE PORTION OF THE REGION. BASED ON THE MEDIAN DATE OF THE
LAST FREEZE...AM ONLY CONCERNED FOR PORTIONS OF NORTHERN CT...RI
AND SOUTHEAST MA AT THIS TIME. THINKING THERE WILL BE PATCHY
FROST...BUT PROBABLY NOT ENOUGH TO WARRANT A FROST ADVISORY. A FEW
OF THE NORMALLY COLDER LOCATIONS COULD REACH FREEZING. HOWEVER...
CONFIDENCE IN THIS IS NOT YET HIGH ENOUGH FOR ANY KIND OF AN
ADVISORY OR WARNING. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT
THIS POTENTIAL.
AS WITH TODAY...WILL LIKELY SEE ANOTHER ROUND OF DIURNAL CLOUDS
DEVELOP DURING FRIDAY...ALONG WITH MORE SPOTTY LIGHT SHOWERS. AT
THIS POINT...LOOKS LIKE THE BEST CHANCE WILL BE NEAR AND NORTH OF
THE MASS PIKE...BUT CAN NOT RULE OUT A QUICK SPRINKLE EVEN SOUTH
OF THERE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* BELOW NORMAL TEMPERATURES THROUGH NEXT WEEK
* SPOTTY DIURNAL SHOWERS THIS WEEKEND INTO MID-NEXT WEEK
* LOW CONFIDENCE ON COASTAL SYSTEM THURS/FRIDAY.
OVERVIEW...
OVERALL THE 00Z MODELS HANDLE THE DEEP CLOSED LOW MOVING ACROSS THE
NORTHEAST COMPARABLY ON FRI AND GRADUALLY SHIFT THE ENERGY OFFSHORE
SOUTHEAST CANADA ON SAT INTO SUNDAY. A GENERAL MODEL COMPROMISE IS
PREFERRED FOR THIS TIME PERIOD.
BEYOND THE WEEKEND THE FOCUS IS ON THE UPPER LEVEL LOW...WHICH WILL
MIGRATE BACK TOWARDS THE NORTHEAST BY MONDAY...AND A CLOSED LOW OVER
THE DESERT SOUTHWEST. THE FORECAST CHALLENGE FOR NEXT WEEK WILL BE
THE MIGRATION OF THIS DESERT LOW ACROSS THE SOUTHERN PLAINS AND ITS
INTENSIFICATION ACROSS THE SOUTHEAST AS IT WRAPS UP INTO THE CLOSED
LOW. A KEY COMPONENT OF THE SYSTEM'S INTENSIFICATION WILL BE THE
INCORPORATION OF SOUTHEASTWARD-MOVING SHORTWAVE ENERGY AND WHERE
THIS NORTHERN STREAM ENERGY WILL PHASE WITH THE CUTOFF SYSTEM.
CURRENTLY THE 00Z GFS IS FASTER AND PHASES OVER THE PLAINS WHERE THE
EC IS LESS AMPLIFIED/MORE PROGRESSIVE AND ALLOWS THE ENERGY TO BE
THE KICKER TO PUSH THE CUTOFF LOW OUT TO SEA. TELECONNECTION INDICES
OF -NAO/+PNA DO NOT TRULY SUPPORT THE EC SOLUTION...SO TRENDED
CLOSER TO WPC AND THE GFS FOR THIS FORECAST.
DETAILS...
* SATURDAY INTO SUNDAY...HIGH CONFIDENCE.
STRONG CUTOFF LOW WILL CONTINUE TO IMPACT THE NORTHEAST DURING THIS
TIME PERIOD. UPPER LEVEL RIDGE OVER THE CENTER CONUS WILL BUILD
PUSHING THE BULK OF THE ENERGY OFFSHORE SAT/SUN. THIS MAY LIMIT
SHOWER CHANCES AS BEST COLD POOL AND FORCING WILL BE NORTHEAST OF
THE AREA. A STRENGTHENED SURFACE LOW WILL PASS SOUTH OVER THE MID-
ATLANTIC DURING THIS TIME PERIOD KEEPING MOST OF THE MOISTURE TO THE
SOUTH. REGARDLESS APPEARS THAT THIS SURFACE LOW WILL GET CAUGHT IN
THE OVERALL UPPER FLOW PATTERN AND RETROGRADE THE LOW BACK TOWARDS
NEW ENGLAND BY EARLY NEXT WEEK.
THIS LOW AND ITS ASSOCIATED COLD POOL WILL CONTINUE TO KEEP TEMPS
BELOW AVERAGE FOR MUCH OF THE FORECAST. A FEW SITES MAY WARM INTO
THE 60S OVER THE WEEKEND AS THE COLD POOL WILL BE EAST OF THE AREA.
ANTICIPATE CLEARING SKIES OVERNIGHT WITH DIURNAL CU DURING THE DAY.
STILL CANT RULE OUT AN ISOLATED SHOWER DURING THE AFTERNOON
HOURS...BUT NOTHING TO CANCEL WEEKEND PLANS OVER. AREAS THAT HAVE
THE BEST CHANCE FOR ANY PRECIP WILL BE THE NORTHEAST HALF
OF THE REGION...CLOSER TO THE LOW PRESSURE.
* MONDAY INTO TUESDAY...MODERATE CONFIDENCE.
GUIDANCE BEGINS TO SPLIT THE UPPER LEVEL PATTERN OUT WEST DURING
THIS PORTION OF THE FORECAST AS MENTIONED ABOVE. FOR NEW
ENGLAND...THE UPPER LEVEL LOW WILL RETROGRADE INCREASING THE CHANCES
OF PRECIP AS SEVERAL POTENT SHORTWAVES MORE THROUGH THE FLOW. CHANCE
FOR SHOWERS WILL BE HIGHER THAN FOR THIS UPCOMING WEEKEND.
TEMPERATURES WILL CONTINUE TO BE COOLER THAN NORMAL.
WEDNESDAY AND BEYOND...LOW CONFIDENCE.
LOTS OF UNCERTAINTY IN THIS PORTION OF THE FORECAST. EVERYTHING IS
DEPENDENT ON HOW THE CUT-OFF LOW IN THE DESERT SOUTHWEST BEHAVES.
CURRENTLY BELIEVE WED IS A TRANSITION DAY WITH BELOW NORMAL TEMPS
CONTINUING. WATCHING THE DEVELOPMENT OF A COASTAL LOW ON THURSDAY
PER THE GFS...WHERE THE 00Z EC SEEMS TO LOST THE LOW VS ITS 12Z
COUNTERPART. REGARDLESS BELIEVE BELOW AVG TEMPS WILL CONTINUE.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH THURSDAY NIGHT/...
THIS AFTERNOON...HIGH CONFIDENCE IN VFR CONDITIONS.
BRIEF...SPOTTY DIURNAL SHOWERS POSSIBLE...MAINLY OVER
NORTHERN/WESTERN MASS.
TONIGHT...HIGH CONFIDENCE. VFR.
FRIDAY...MODERATE CONFIDENCE. MAINLY VFR. CONDITIONS MAY BRIEFLY
LOWER TO MVFR IN LIGHT SHOWERS FROM MIDDAY THROUGH THE EARLY
EVENING HOURS.
KBOS TAF...HIGH CONFIDENCE IN OVERALL TAF. MODERATE CONFIDENCE IN
TIMING OF SHOWERS.
KBDL TAF...HIGH CONFIDENCE IN OVERALL TAF. MODERATE CONFIDENCE IN
TIMING OF SHOWERS.
OUTLOOK...SATURDAY THOUGH MONDAY...
SAT AND SUNDAY...HIGH CONFIDENCE. MAINLY VFR. CONDITIONS COULD LOWER
TO MVFR QUICKLY IN A BRIEF DIURNALLY DRIVEN SHOWER OR TWO. SEA
BREEZE DEVELOPMENT IS POSSIBLE ALONG THE EAST COAST.
MONDAY...MODERATE CONFIDENCE. VFR WITH MVFR CONDITIONS IN SCT
SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THIS AFTERNOON...HIGH CONFIDENCE ACROSS THE OUTER COASTAL WATERS.
MODERATE CONFIDENCE CLOSER TO SHORE. THE MAIN ISSUE WILL BE MIXING
POTENTIAL OVER THE COASTAL WATERS. MARGINAL SMALL CRAFT ADVISORY
GUSTS OF 25 KT POSSIBLE. OBSERVED LAND WINDS HAVE GUSTED AS HIGH
AS 23 KNOTS. HAVE OPTED FOR SMALL CRAFT WINDS OVER ALL WATERS THIS
AFTERNOON. MUCH EASIER DECISION ACROSS THE OUTER COASTAL
WATERS...WHERE LINGERING SWELL HAS SEAS OVER 5 FEET.
TONIGHT...HIGH CONFIDENCE. WEST WINDS DIMINISH A LITTLE BUT REMAIN
GUSTING NEAR 20 KNOTS ON THE SOUTHERN WATERS. SEAS/SWELL SUBSIDE A
LITTLE BUT MAINTAIN 5-6 FEET ON THE SOUTHERN AND SOUTHEAST OUTER
WATERS.
FRIDAY...EXPECT W-NW WINDS GUSTING TO 20-25 KT WITH SEAS REMAINING
AT OR ABOVE 5 FT...MAINLY OVER THE OUTER WATERS.
OUTLOOK...SATURDAY THOUGH MONDAY...
SATURDAY INTO MONDAY...HIGH CONFIDENCE. UPPER LEVEL LOW WILL
CONTINUE TO SPIN ACROSS THE NORTHEAST. HIT OR MISS SHOWERS
POSSIBLE DURING EACH DAY. HOWEVER EXPECTING BOTH WIND AND SEAS TO
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
&&
.HYDROLOGY...
A COMBINATION OF RAINFALL AND SNOWMELT ACROSS NORTHERN NEW ENGLAND
WAS MAKING ITS WAY DOWN THE CONNECTICUT RIVER. THIS COMBINED WITH
TIDAL INFLUENCES AT THE MOUTH OF THE RIVER WILL RESULT IN MINOR
FLOODING ACROSS PORTIONS OF THE LOWER CONNECTICUT RIVER. THE RIVER
NEAR HARTFORD IS EXPECTED TO APPROACH ITS FLOOD STAGE LATER THIS
MORNING. NEAR MIDDLE HADDAM...THE TIDAL INFLUENCE WILL BE
STRONGER. MINOR FLOODING IS ONGOING DURING AT LEAST A PART OF EACH
TIDE CYCLE. THIS IS EXPECTED IS EXPECTED TO CONTINUE THROUGH AT
LEAST SATURDAY MORNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ250-254>256.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ251.
&&
SYNOPSIS...BELK/DUNTEN
NEAR TERM...WTB/BELK/DUNTEN
SHORT TERM...BELK
LONG TERM...DUNTEN
AVIATION...BELK/DUNTEN
MARINE...WTB/BELK/DUNTEN
HYDROLOGY...Hazardous weather outlook, Apr 23, 4:15 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EDT THU APR 23 2015 ANZ234-CTZ002>004-MAZ002>024-026-RIZ001>008-240815- BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...MASSACHUSETTS COASTAL WATERS...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A INCREASING PROBABILITY THAT FROST/FREEZE HEADLINES MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY MORNING FOR AREAS THAT HAVE STARTED THEIR GROWING SEASON. HOWEVER CONFIDENCE IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY THAT FROST/FREEZE HEADLINES MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY MORNING FOR AREAS THAT HAVE STARTED THEIR GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>233-235>237-250-251-254>256-240815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 AM EDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:00 PM EDT | Freeze Warning | BOX | Kent, Providence | 15 hr |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.